Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 2:19 AM CDT for Beauregard Parish, Vernon Parish, Louisiana; 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 2:19 AM CDT (07:19 UTC)
- Expired
- Jun 2, 2004, 3:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Beauregard Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 1, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 020719
SVRLCH
LAC011-115-TXC199-241-351-457-020800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
NEWTON COUNTY IN SOUTHEAST TEXAS
JASPER COUNTY IN SOUTHEAST TEXAS
TYLER COUNTY IN SOUTHEAST TEXAS
HARDIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 AM CDT
* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEESVILLE TO 10 MILES NORTH OF
MERRYVILLE TO 9 MILES WEST OF KOUNTZE...AND MOVING SOUTHEAST AT 40
MPH.
* THIS STORM WILL BE NEAR...
NEW LLANO...LEESVILLE...KIRBYVILLE BY 220 AM CDT
KOUNTZE...CALL...BON WEIR...FORT POLK BY 225 AM CDT
ROSEPINE...MERRYVILLE BY 230 AM CDT
SILSBEE BY 235 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3129 9323 3095 9359 3040 9461 3025 9430
3066 9346 3102 9295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:22 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 11:22 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1122 PM CDT TUE JUN 1 2004 .DISCUSSION... WILL UPDATE ZONES FOR SEVERE WEATHER WATCH BEING ISSUED OVER LOUISIANA. .PREVIOUS DISCUSSION... WILL UPDATE ZONE FORECASTS TO TO MODIFY PROBABILITY OF RAIN FORECASTS. STORMS OCCURRING ACROSS NORTHERN TEXAS AT THIS TIME WILL LIKELY MOVE SOUTHEAST TO JUST NORTHWEST OF THE FORECAST AREA AROUND MIDNIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THEREAFTER OVER AT LEAST THE NORTHERN PARTS OF THE AREA TONIGHT. CHANCES OF RAIN TOMORROW MAY NOT NECESSARILY BE CONFINED TO AFTERNOON PERIODS. MODELS INDICATE SHOWERS AND THUNDERSTORMS COULD DEVELOP IN THE MORNING. && .PREVIOUS PREVIOUS DISCUSSION... SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS DURING THE OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO DISSIPATE DURING THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR NORTH...SOUTHERLY WINDS TO CONTINUE THROUGH THE OVERNIGHT HOURS. WILL GO WITH PERSISTENCE... AND MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THIS WEEK. WITH ALL THE CLOUDS AROUND DURING THE AFTERNOON HOURS ALONG WITH THE WINDS WILL HOLD TEMPS IN THE UPPER 80S TO NEAR 90. && .PRELIMINARY POINT TEMPS/POPS... LCH 76 89 73 88 / 20 40 20 40 BPT 77 90 74 88 / 20 40 20 40 AEX 73 90 70 85 / 30 40 20 40 LFT 75 88 73 86 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Special weather statement, Jun 1, 10:15 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020559- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1015 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR INTERIOR SOUTHEAST TEXAS.. SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN ISSUED FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1015 AM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT PRODUCED DAMAGING WINDS TUESDAY EVENING WERE MOVING SOUTHEAST OVER PARTS OF NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL COULD MOVE INTO INTERIOR SOUTHEAST TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Special weather statement, Jun 1, 11:50 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1150 PM CDT TUE JUN 1 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020700- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 1150 PM CDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR CENTRAL LOUISIANA AND PARTS OF SOUTHWEST AND SOUTH-CENTRAL LOUISIANA... SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN ISSUED FOR RAPIDES... AVOYELLES...EVANGELINE...SAINT LANDRY...AND VERNON PARISHES IN CENTRAL LOUISIANA THROUGH 4 AM CDT. THE WATCH IS IN EFFECT FOR ALLEN...BEAUREGARD AND ACADIA PARISHES IN SOUTHWEST LOUISIANA AND FOR LAFAYETTE AND UPPER SAINT MARTIN PARISHES IN SOUTH-CENTRAL LOUISIANA. SEVERE THUNDERSTORM WATCH NUMBER 374 CONTINUES IN EFFECT FOR TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT WEDNESDAY MORNING. AT 1150 PM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL... SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG THUNDERSTORMS THAT HAVE PRODUCED DAMAGING WINDS IN NORTH TEXAS TUESDAY EVENING WERE MOVING SOUTHEAST ACROSS NORTHEAST TEXAS. STRONG STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL WILL LIKELY MOVE INTO INTERIOR SOUTHEAST TEXAS BY 2 AM WEDNESDAY MORNING AND PROGRESS FARTHER SOUTHEAST THROUGH 4 AM. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Local storm report, Jun 2, 2:16 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG 15 NW JASPER 31.07N 94.17W
06/02/2004 JASPER TX LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF HIGHWAYS 63 AND 255.
&&
JSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jun 2, 3:11 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 49 min |
| Jun 2, 6:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 2, 7:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 2, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 37 min |
| Jun 2, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 59 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 55 min |
| Jun 2, 1:25 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 35 min |
| Jun 2, 1:33 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.